

ltem 6 Appendix A

LGA annual conference and exhibition 26-28 June 2012, ICC Birmingham Conference programme

For internal use only – as at 21 December 2011

All venues are within the ICC unless otherwise specified – venues are tbc and for illustration purposes only. General Assembly and all plenary sessions take place in Hall 1

Tuesday 26 June 2012

From 9.00	Registration, refreshments and exhibition viewing	
From 11.00	Political group meetings LGA Conservative Group LGA Labour Group LGA Liberal Democrat Group LGA Independent Group District Chief Executives Network (x20)	Hall 1 Hall 4 Hall 8B Hall 7A Executive Room 1
12.30-13.30	Sandwich lunch LGA Conservative Group LGA Labour Group LGA Liberal Democrat Group LGA Independent Group	Hall 3 Hall 4 foyer Hall 3 Hall 7 foyer
13.30	General assembly meeting To include Chairman's speech Rt Hon David Cameron MP (invited)	Hall 1
15.10	Refreshment break	Hall 3
15.50	Conference opening Mayor of Birmingham Main conference sponsor	Hall 1
15.55-16.40 (45 minutes)	Conference plenary 1 Governor Christie (declined) Mayor Boris Johnson (invited)	Hall 1



ltem 6 Appendix A

16.45-17.45	Workshop sessions W1 – Housing W2 – Creative councils – the discipline of innovation W3 – Members and officers: rethinking the relationship W4 – Putting the people back into participation – the changing role of councils in sport W5 – What are your council staff worth? The changing face of pay bargaining in local government W6 – The third sector perspective W7 – Tackling metal theft W8 – hot topic	
17.45-18.30	Civic drinks reception	Hall 3
18.30	Exhibition closes	
From 18.30	Evening fringe meetingsDistrict Councils NetworkThe Leadership Support Offer	
From 19.30	Political group social events LGA Conservative Group LGA Labour Group LGA Liberal Democrat Group LGA Independent Group	Hall 4 Hall 11 Hall 9 Hall 10
Wednesday 27	June 2012	
8.30	Registration and exhibition opens	
9.15-10.00 (45 minutes)	Plenary session 2 Health and well-being boards (timing and title tbc)	Hall 1
10.00-10.30 (30 minutes)	Plenary session 3 – Political spokesperson Rt Hon Nick Clegg MP (declined)	Hall 1
10.30-11.15	Refreshments LGA smoothie reception	LGA group stand



ltem 6 Appendix A

11.15-12.15	Workshop sessions W9 - Can we learn from the private sector? How did TESCO reduce workforce costs and still drive innovation? W10 – Be a Councillor – Councillors as talent spotters W11 – Civil disturbances and gangs 10 months on W12 – Members workshop on upcoming finance changes W13 – Beyond books and buildings: should councils close their libraries to save money? W14 – Education W15 – Using planning to deliver for – and with – your communities W16 – Productivity and procurement	
12.15-14.00	Lunch and exhibition viewing	Hall 3
12.45-13.45	District Councils Network Executive Forum for new leaders (details tbc)	Executive Room 1 Executive Room 2
14.00-14.45 (45 minutes)	Plenary session 4 Local Government Challenge	Hall 1
14.45-15.30 (45 minutes)	Plenary session 5 Community budgets (timing and title tbc)	Hall 1
15.30-16.15 (45 minutes)	Plenary session 6 Driving local growth (timing and title tbc)	Hall 1
16.30-17.45	Political group meetings LGA Conservative Group LGA Labour Group LGA Liberal Democrat Group LGA Independent Group	Hall 1 Hall 4 Hall 8B Hall 7A
17.45-18.30	Drinks Reception	Hall 3
18.30	Exhibition closes	
18.45	External evening fringe sessions	Various



ltem 6 Appendix A



ltem 6 Appendix A

Thursday 28 June 2012

8.30	Registration and exhibition opens	
9.15-10.15	Workshop sessions W17 – Self improvement – more than an "add on" W18 – Are we nearly there yet? The care and support White Paper and the prospects for real reform W19 – Welfare reform W20 – hot topic	
10.15-11.00	Refreshments	
11.00-11.30 (30 minutes)	Plenary session 7 Political spokesperson Rt Hon Ed Miliband MP (invited)	Hall 1
11.30-12.15 (45 minutes)	Plenary session 8 Police and crime commissioners (timing and title tbc)	Hall 1
12.15-14.00	Lunch and exhibition	Hall 3
13.00-13.45	Lunchtime fringe meetings F1 – Energy and water efficiency in public buildings F2 - The evolved role of peer challenge in improving councils	ER1 ER 2
	F3 - Place-based leadership and public service innovation F4 – hot topic F5 – hot topic F6 – hot topic F7 – Districts network assembly	Hall 7A Hall 7B Hall 8A Hall 8B Hall 1
14.00-15.15	Political group sessions LGA Conservative Group LGA Labour Group LGA Liberal Democrat Group LGA Independent Group	Hall 1 Hall 4 Hall 8B Hall 7A



Association	ltem 6 Appendix A	
	Chief Executives and officers session (tbc)	Hall 5
15.30-16.00 (30 minutes)	Plenary session 9 Political spokesperson Rt Hon Eric Pickles MP (invited)	Hall 1
16.00	Conference close Local Government Challenge award and reception	Symphony hall foyer